# SDR 2008FA0000588

- Difficulty date: August 26, 2008
- Submitted: September 15, 2008
- Operation: General aviation
- Aircraft: N239AT
- Make and model: Piper PA-44-180
- Aircraft serial: 4496038
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Part number: 502341
- Condition: Sheared
- Location: Ng Locking Paw
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING FAA CHECK RIDE, THE NOSE LANDING GEAR DID NOT PROVIDE A GREEN LIGHT AND THE GEAR UNSAFE WARNING LIGHT AND HORN OPERATED. AFTER AN UNEVENTFUL LANDING. THE ACFT WAS BROUGHT INTO MAINT FOR TROUBLESHOOTING AND REPAIRS. THE PIVOT BOLT FOR THE NOSE GEAR LOCKING PAW HAD SHEERED IN TWO. THE FAIL POINT IS LOCATED 1.25 INCHES FROM THE BOTTOM OF THE BOLT HEAD. THIS PREVENTED THE PAW FROM ACTUATING PROPERLY AND CLOSING THE DOWN LIMIT SWITCH. UPON REPLACEMENT WITH A NEW BOLT, THE PAW ACTUATED PROPERLY AND THE GEAR RETRACTION AND EMERGENCY EXTENSION WERE NORMAL WITH PROPER INDICATIONS.  (K)
